MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO12.6
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient info: unk.Date of event: unk.Health impact- clinical code: 4581 - significant reduction of irido-corneal angles health impact - additional surgery: 4625 - addition new pi.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm vticmo12.6 implantable collamer lens, -17.00/+2.5/095 (sphere/cylinder/axis), into the patients left eye (os) on (b)(6) 2022.The lens was removed on (b)(6) 2023 due to excessive vaulting and significant reduction of irido-corneal angles.Additional surgery was performed with the addition of new pi.The lens was replaced with a shorter lens and the problem was resolved.There was a small central abrasion but it was not caused by the icl.The cause of the event was unknown.
 
Additional Manufacturer Narrative
Corrected data: b5- the surgeon implanted a 12.6 vticmo 12.6 implantable collamer lens of diopter -17.00/+2.50/095 (sphere/cylinder/axis) into the patient's left eye (os) on (b)(6) 2022.The patient experienced an excessive vault, significant reduction of iridocorneal angles, and yag was performed.On (b)(6) 2023 the lens was explanted.On the same day separate surgery a replacement lens of a shorter length lens was implanted and the problem was resolved.Status of the eye states, "clear, quiet, small central abrasion".Reportedly " the corneal abrasion was not related to the icl".Additional information states, "m -3.50ou 20/80+ (expected) was 20/70 pre-op".The cause of the event is unknown and the device did not fail to perform as intended.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key16603909
Report Number2023826-2023-00974
Device Sequence Number12310381
Product Code QCB
UDI-Device Identifier00841542120678
UDI-Public00841542120678
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberVTICMO12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer06/14/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale